Alert archive / Arkansas / Tornado Warnings in 2004

Tornado Warning 32, NWS Little Rock, AR

November 1, 2004Desha County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 1, 2004, 3:44 PM CST for Desha County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 3:44 PM CST (21:44 UTC)
Expired
Nov 1, 2004, 4:30 PM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Desha County, AR

The radar

The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 1, 10:00 AM CSTTornado WatchSPC6 hr
Nov 1, 2:35 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 012144
TORLIT
ARC041-012230-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
344 PM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  DESHA COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 430 PM CST

* AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR ROHWER...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  JEFFERSON LAKE AROUND 355 PM CST

&&

A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3378 9141 3363 9129 3388 9084 3407 9100

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:30 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 1, 3:30 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST MON NOV 1 2004

.SHORT TERM...TONIGHT THROUGH THURSDAY
LINE OF THUNDERSTORMS CONTINUES MOVING SLOWLY TO THE EAST ACROSS
EASTERN PARTS OF THE CWA AT ISSUE TIME. HEAVIEST RAIN HAS SHIFTED INTO
EASTERN AREAS WITH LIGHT RAIN IN THE WEST WHICH HAS BEEN DECREASING.
LOOKS LIKE MOST ACTIVE WEATHER WILL SLOWLY MOVE TO THE EAST OF THE
AREA THIS EVENING WITH THE MAIN AXIS OF HEAVY RAIN LIKELY BEING IN
EASTERN AREAS AND ONLY AREAS OF RAIN OR SHOWERS IN THE WEST. THUS
WILL DROP THE FLASH FLOOD WATCH IN THE WEST AND CONTINUE IT THROUGH
TONIGHT IN CENTRAL AND EASTERN SECTIONS. ALL ACTIVITY MAY DECREASE
LATER TONIGHT BUT WITH MAIN FRONTAL ZONE STILL IN THE AREA...NEW
DEVELOPMENT LATER TONIGHT REMAINS POSSIBLE. UPPER LOW WILL TRANSLATE
TO THE EAST TUESDAY. LOOKS LIKE CWA WILL BE MOSTLY INTO THE COOL
SECTOR SO THE CHANCE OF SEVERE STORMS SHOULD BE EAST OF THE AREA.
MORE RAIN WILL LIKELY MOVE BACK INTO THE CWA TUESDAY AND TUESDAY
NIGHT AS THE UPPER LOW MOVES CLOSER. WILL GO MOSTLY WITH RAIN AND
ISOLATED THUNDER. THERE IS SOME CHANCE OF MORE HEAVY RAIN LATER
TUESDAY OR TUESDAY NIGHT BUT WILL LET LATER SHIFTS EVALUATE THIS
FOR FURTHER FLOOD WATCHES. MAIN UPPER LOW MOVES TO THE NORTHEAST
ACROSS NORTHWESTERN ARKANSAS WEDNESDAY...BRIEFLY TAKING ON A NEGATIVE
TILT. LOOKS LIKE MOISTURE WILL BE CLOSE TO THE UPPER LOW CENTER
WEDNESDAY WITH A DRY SLOT FARTHER TO THE SOUTHEAST. KEPT HIGHEST
POPS IN THE NORTHWEST WEDNESDAY WITH LESSER POPS TO THE SOUTH.
KEPT RAIN OUT OF THE FORECAST BEYOND WEDNESDAY. TEMP FORECASTS
WILL BE TRICKY. GUIDANCE SHOWS GOOD VARIABILITY AND THE COOLER
MAV NUMBERS COULD BE REASONABLE. BASICALLY WENT WITH A COMPROMISE
BETWEEN MAV AND FWC ON TEMPS FROM TUESDAY THROUGH WEDNESDAY
NIGHT.
&&

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
DRY CONDITIONS PREVAIL THROUGH THE EXTENDED. HIGH PRESSURE AT THE
SURFACE WILL CONTINUE IN NORTHWEST FLOW ALOFT. A WEAK COLD FRONT
MOVES SOUTH FROM MISSOURI SUNDAY...BUT DUE TO LACK OF MOISTURE...NO
PRECIPITATION IS EXPECTED. TEMPS WILL BE 5 TO 10 DEGREES BELOW
NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    61  66  51  58 /  90  80  70  60
HARRISON AR       51  53  42  50 /  80  80  80  80
HOT SPRINGS AR    60  65  50  58 /  80  80  70  60
PINE BLUFF AR     62  67  52  60 / 100  80  80  60
MOUNTAIN HOME AR  53  54  43  50 /  90  80  80  80
MONTICELLO AR     64  68  53  62 / 100  80  80  50
SEARCY AR         60  65  50  57 / 100  80  70  60
MOUNT IDA AR      58  64  50  57 /  80  80  70  60
RUSSELLVILLE AR   56  61  47  54 /  80  80  70  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...AR...FLOOD WATCH UNTIL 600 AM CST
TUESDAY FOR ZONES ARZ016...ARZ024>025...ARZ032>034...
ARZ043>047...ARZ055>057...ARZ062>0 69..
&&

29/58
Hazardous weather outlook, Nov 1, 2:45 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT MON NOV 1 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
345 PM CDT MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT

A COLD FRONT CONTINUES TO SLOWLY ADVANCE THROUGH THE STATE THIS
AFTERNOON. WARM AND HUMID AIR CONTINUES IN ADVANCE OF THIS COLD
FRONT WITH LOCALLY HEAVY RAIN OCCURRING OVER MAINLY EASTERN
ARKANSAS. STRONG THUNDERSTORMS ARE STILL POSSIBLE FOR THE NEXT
SEVERAL HOURS OVER THE EAST. THE MAIN CONCERN CONTINUES TO BE STRONG
GUSTY WINDS.

ONE TO THREE INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS RESULTED IN
WIDESPREAD FLASH FLOODING. THE HEAVIEST RAIN FELL OVER THE SOUTHEAST
HALF OF THE STATE. WITH THE MAIN MOISTURE CHANNEL NOW OVER THE
EASTERN PART OF THE STATE...A FLASH FLOOD WATCH CONTINUES OVER
EASTERN ARKANSAS. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FOR
ROUGHLY EAST OF A BATESVILLE TO BENTON TO CAMDEN LINE. AN ADDITIONAL
INCH OR TWO OF RAIN IS STILL POSSIBLE IN THE WATCH AREA WHICH WOULD
LEAD TO ADDITIONAL RUN OFF CONCERNS AND RISES ON AREA CREEKS AND
STREAMS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE RAINFALL MAY BE
ENHANCED AS THE COLD FRONT IS EXPECTED TO ONLY CRAWL TO THE
EAST...NOT REACHING THE MISSISSIPPI RIVER UNTIL TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL SYSTEM IS FORECAST TO STALL OUT OVER SOUTHEAST ARKANSAS
TUESDAY WITH LOW PRESSURE DEVELOPING ON IT. ADDITIONAL RAIN IS
LIKELY OVER THE STATE THROUGH TUESDAY AFTERNOON WITH THE BEST
CHANCES OF HEAVY RAIN OVER THE SOUTH AND WEST WITH ANOTHER INCH OF
RAIN OR MORE POSSIBLE.

DRIER AIR WILL BEGIN TO BUILD IN FROM THE SOUTH TUESDAY NIGHT AND
WEDNESDAY MORNING. HOWEVER...THE UPPER LEVEL LOW STILL HAS TO CROSS
THE STATE WITH RAIN A POSSIBILITY ONCE AGAIN. IT APPEARS THE BEST
CHANCES OF RAIN WEDNESDAY WILL BE OVER THE NORTH...CLOSER TO THE
UPPER LOW.

ANY ADDITIONAL HEAVY RAIN COULD CREATE MORE FLASH FLOODING PROBLEMS
...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL
INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS
NEAR RIVER BANKS ARE LIKELY TO FLOOD.

HIGH PRESSURE WILL MOVE INTO THE STATE LATE WEDNESDAY OR WEDNESDAY
NIGHT....ACCOMPANIED BY DRIER AIR. COOLER TEMPERATURES WILL RETURN
TO THE STATE FOR WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY FOR FLOODING
CONCERNS.

56

In the hours before

Local storm report, Nov 1, 12:15 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     TULIP                   34.08N 92.65W
11/01/2004                   DALLAS             AR   LAW ENFORCEMENT

            BARN BLOWN INTO STREET.

1155 AM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
11/01/2004                   PULASKI            AR   PUBLIC

            CRYSTAL HILL ROAD AND BRIDEWAY FLOODED NEAR CENTRAL
            ARKANSAS CHRISTIAN SCHOOL. CARS STALLED IN WATER AND
            STRANDED.

1200 PM     FLASH FLOOD      LITTLE ROCK NATIONAL AI 34.73N 92.23W
11/01/2004                   PULASKI            AR   LAW ENFORCEMENT

            LA HARPE BVLD AT ROBINSON AUDITORIUM FLOODED AND STREETS
            ARE BARICADED.

1210 PM     FLASH FLOOD      3 NW TULIP              34.11N 92.69W
11/01/2004                   DALLAS             AR   EMERGENCY MNGR

            STATE HIGHWAY 9 BLOCKED BY HIGH WATER.

&&

58
Local storm report, Nov 1, 1:14 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      CABOT                   34.97N 92.02W
11/01/2004                   LONOKE             AR   NWS EMPLOYEE

            STREET FLOODING. WATER UP TO 4 INCHES STANDING IN SOME
            YARDS.

1255 PM     FLASH FLOOD      SEARCY                  35.24N 91.73W
11/01/2004                   WHITE              AR   TRAINED SPOTTER

            WATER GETTING INTO SOME BUILDINGS AT HARDING UNIVERSITY.

0110 PM     FLASH FLOOD      1 S CABOT               34.95N 92.02W
11/01/2004                   LONOKE             AR   LAW ENFORCEMENT

            FLOODING REPORTED ON KERR STATION ROAD. ROAD WAS
            BARRICADED.

&&

22
Local storm report, Nov 1, 2:42 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     KANSAS                  33.86N 92.99W
11/01/2004                   CLARK              AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. SOME OUTBUILDINGS DAMAGED.
            TIN ROOFS OFF DOG KENNELS.

0100 PM     TSTM WND DMG     6 SSE HAMPTON           33.46N 92.43W
11/01/2004                   CALHOUN            AR   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED. TREES DOWN.

&&

22
Local storm report, Nov 1, 3:04 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 PM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     CHEROKEE VILLAGE        36.31N 91.53W
11/01/2004                   SHARP              AR   BROADCAST MEDIA

            TREES DOWN. ROOF DAMAGE. SOME BOATS BLOWN OVER IN LAKE.

0200 PM     FLASH FLOOD      SEARCY                  35.24N 91.73W
11/01/2004                   WHITE              AR   TRAINED SPOTTER

            ROADS INTO HARDING UNVERSITY FLOODED. SOCCER FIELDS
            FLOODED. SIDE ROADS OFF BEEBE-CAPPS HIGHWAY FLOODED. HIGH
            WATER RESCUE OF 2 PEOPLE OUT OF A STRANDED TRUCK.

0250 PM     TSTM WND DMG     HUMPHREY                34.42N 91.70W
11/01/2004                   ARKANSAS           AR   AMATEUR RADIO

            ROOFS BLOWN OFF. TREES AND POWER LINES DOWN.

&&

22
Local storm report, Nov 1, 3:08 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 PM CST MON NOV 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 S CALMER              33.94N 92.03W
11/01/2004                   CLEVELAND          AR   LAW ENFORCEMENT

            TWO CHICKEN HOUSES DETROYED WITH NUMEROUS TREES DOWN.

&&

220

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:31 AM CSTSevere Thunderstorm WarningLZKVan Buren29 min
Nov 1, 8:34 AM CSTSevere Thunderstorm WarningLZKOuachita56 min
Nov 1, 8:42 AM CSTSevere Thunderstorm WarningLZKFaulkner33 min
Nov 1, 9:26 AM CSTSevere Thunderstorm WarningLZKDallas49 min
Nov 1, 9:30 AM CSTTornado WarningLZKDallas, Ouachita45 min
Nov 1, 10:12 AM CSTTornado WarningLZKGrant63 min
Nov 1, 10:56 AM CSTFlash Flood WarningLZKGrant3 hr
Nov 1, 11:00 AM CSTFlash Flood WarningLZKWhite3 hr
Nov 1, 11:21 AM CSTTornado WarningLZKGrant39 min
Nov 1, 11:26 AM CSTTornado WarningLZKJefferson34 min
Nov 1, 11:40 AM CSTTornado WarningLZKLonoke, Pulaski50 min
Nov 1, 11:47 AM CSTFlash Flood WarningLZKPulaski3 hr
Nov 1, 11:55 AM CSTFlash Flood WarningLZKDallas, Ouachita3 hr
Nov 1, 12:29 PM CSTFlash Flood WarningLZKLonoke3 hr
Nov 1, 1:55 PM CSTSevere Thunderstorm WarningLZKDrew50 min
Nov 1, 1:56 PM CSTFlash Flood WarningLZKWhite2 hr
Nov 1, 2:08 PM CSTFlash Flood WarningLZKCleveland, Jefferson, Prairie3 hr
Nov 1, 2:18 PM CSTSevere Thunderstorm WarningLZKJefferson, Lincoln42 min
Nov 1, 2:32 PM CSTTornado WarningLZKArkansas, Jefferson43 min
Nov 1, 2:35 PM CSTTornado WarningLZKDesha, Drew40 min
Nov 1, 3:18 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe32 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKDesha26 min
Nov 1, 3:19 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe31 min
Nov 1, 3:54 PM CSTFlash Flood WarningLZKJackson, Woodruff3 hr
Nov 1, 5:07 PM CSTFlash Flood WarningLZKWhite113 min

Nearby

Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.